T Nation

Hypogonadism, TRT, and Side Effects


#1

where to begin? Im 41 and on Trt for about 4 years now due to hypogonadism, naturally occuring, its had nothing to due with and steroids or anything like that, my endocronologist did all the tests, pituatry test, ultrasound on the testicles etc and all normal, Im given an injection of Nebido every 12weeks and everything was perfect until about a year ago, recently my libido has dropped off a cliff as has my ability to get an erection, my testicles have started to hurt and seem drawn up and disappear when I do get an erection,

Immediately after the injection seems to be the worst and everything seems to be returning back to normal the closer I get to the next injection, im apprehensive now about getting my next jab despite the positives, mood, fatique etc,

Im also worried about bringing this up with my doctor as I dont really want to come off the trt, if that makes any sense???

Im sorry for the long post,but I am so confused and frustrated in this but Id really appreciate any advice as to what I should do or can do?


#2

Please stick to a single thread/topic to avoid fracturing your case and also to avoid confusion and duplication of effort.


#3

Hi all,haven’t posted in some time and my apologies, life’s been a little tough lately I need help interpreting these blood results, if you could please, these we’re taken about 2 weeks after a jab of nebido


#4

Your thyroid labs are lacking the most important tests, fT3, rT3, fT4 and antibodies. Nebido dosage sounds like too much for you if you feel better long after your injection, sounds like too much estrogen conversion something I don’t expect your doctor to know anything about. He doesn’t understand what thyroid labs since so much is missing.

State healthcare system often fail at TRT. You need to request enanthate and inject 50mg twice weekly. You need SHBG tested as well, if low it would explain why you feel bad after injection. I know because the same thing happens to me is dosage is too high do to my low SHBG.

Low functioning thyroid will make TRT miserable, you need free thyroid hormones tested. Be prepared to fight the doctor on further thyroid testing.


#5

It sounds like those are higher e2 symptoms. But your e2 looks low. Do you still have the same symptoms?


#6

Yes im still having the same symptoms, those results were from 4 moths ago, just after an injection, which happened to be a good time for my libido, had t measured at 9.24 about 3 weeks ago and my endo was happy for me to continue with the nebido, I got the jab and my libido has vanished within a week, I’ve arranged to see him privately this Monday, what should I say to him.


#7

I plan on looking at thyroid next, endo has mentioned an every 2 week injection instead but said I’d have to attend my doctor’s for that too, which will make it expensive and very inconvenient with my work… I’d happily inject myself if shown how to but he doesn’t like that


#8

Can you get a lab drawn a day or so after the shot? When your symptoms are the worst?

Like I said, your e2 shows low on labs, which is not good.

Are you having any other symptoms besides the lack of libido and ED?

Itchy nipples, emo, moody, bloat, sweating, redness?


#9

It sounds like you’re having problems with estrogen, you get injected, T rises and estrogen follows and destroys your libido as that’s what high estrogen does to libido.

Low estrogen or high estrogen will kill your erections. My libido is good whether T is between 500-800, but if estrogen is low or high erections suffer.

Your labs indicate a * next to the hormones that are out of range and your doctor has failed to act. Troubling as it suggests he is clueless otherwise you wouldn’t be here, you’d be out enjoying life.


#10

A few of them yes, hot flushes, irritable, moody